MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. BAG SPIKE W/CLAVE® ADDITIVE PORT, CLAVE®; SYRINGE, PISTON

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. BAG SPIKE W/CLAVE® ADDITIVE PORT, CLAVE®; SYRINGE, PISTON
Catalog Number CH3340
Medical Device Problem Codes Fluid/Blood Leak (1250); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The complaint/event involved a bag spike w/clave® additive port, clave®.It was reported that fluid was prevented from passing through when attaching hazardous a infusions to the iv set when connected.There was also possible leakage upon disconnection.The spiros ports were stuck open on the ch3340 (either spiros port) after disconnecting.The internal stopper appears to be turned/misaligned and it doesn't spring back to close the port.Their process for infusions is sending the iv bag with the ch3340 attached from pharmacy.Nursing then adds a ch3034 bag spike adapter onto the spike of a regular iv set and adds a spinning spiros closed male luer adapter ch2000s to the luer side of the iv set.They connect the ch3034 spiros to the in-line bag spike and then attach the spinning spiros to the additive port on the bag to circle prime.They have had multiples issues with leaks from either of the spiros ports on the ch3340 that were not reactivating when disconnecting causing unspecified chemotherapy to spill.In most of these situations, the fluid doesn't pass through to the line, so the nurse goes to check or detach from the bag spike spilling after disconnection, and additionally they have had some spills from the additive port on the spike when disconnecting the patient end of the line just prior to administration.There was no human harm.This emdr reflects the third of four similar occurrences.
 
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.If a return or any additional information is later received, then a supplemental emdr will be submitted at that time.

Brand Name
BAG SPIKE W/CLAVE® ADDITIVE PORT, CLAVE®
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21912170
Report Number9617594-2025-00840
Device Sequence Number15728131
Product Code FMF
UDI-Device Identifier00840619056216
UDI-Public00840619056216
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K080989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3340
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CH3034 5"(13CM) BAGSPIKEADAPTERW/SPIROS, MFR UNK.; SPINNING SPIROS¿REFCH2000SCLOSEDMALELUER MFR UNK.; UNSPECIFIED HAZARDOUS CHEMOTHERAPY, MFR UNK.; UNSPECIFIED IV SET, MFR UNK.
Patient SexUnknown